The following is a fictitious scenario:
Following an automobile accident, a 16-year-old boy who had recently escaped from a detention center was brought to the hospital emergency department by ambulance. The patient seemed to be alert and claimed to be suffering withdrawal symptoms from a drug habit. The patient claimed that he participated in a methadone treatment program. The physician administered 40 milligrams of methadone. The patient needed blood but refused it. After being observed in the emergency department for several hours, the patient was placed on a medical-surgical unit for observation. The following morning it was not possible to awaken him, and he was pronounced dead. It was discovered that he had never been an addict or in a methadone treatment program. Rather, the previous night he had been drinking beer and taking librium. He had not told this to hospital authorities. His estate sued the physician.
Consider the possible outcomes if death was the result of (1) overdose, (2) failure to administer blood, or (3) subdural hematoma. Consider the possible outcomes if the patient was not a minor.
Without knowing many details of healthcare law and legal obligations (that’s why you are in this class), answer the above questions based on what you think is ethical. You are responsible for at least a 250 word post, plus an educated response, including thoughtful comments or questions, to two of your classmates. This discussion board response is worth 10 points of your grade.
The post withdrawal symptoms from a drug habit appeared first on Nursing Assignments Desk.